Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 10, 2004, 12:00 AM CDT for York County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 12:00 AM CDT (05:00 UTC)
- Expired
- May 10, 2004, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County York County, NE
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
967 WUUS53 KGID 100500 SVRGID NEC185-100545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1200 AM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 1245 AM CDT * AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADSHAW...OR ABOUT 6 MILES WEST OF YORK...AND MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WACO AND MCCOOL JUNCTION. A REPORT OF 60 MPH WAS RECEIVED FROM THE BRADSHAW AREA AT MIDNIGHT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4099 9769 4077 9782 4049 9701 4070 9685 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:14 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 9, 8:14 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 814 PM CDT SUN MAY 9 2004 .PREV DISCUSSION...UPDATED TO REFLECT LATEST SITUATION OF NEW WATCH A LITTLE FURTHER EAST AND LATER. MAIN CONVECTION SETTING UP ACROSS THE NORTHERN HALF OF NEBRASKA...AND THIS APPEARS THE MAIN SHOW WILL BE THE NEXT FEW HOURS..AS WE SEE A CONVECTION COMPLEX START TO SHIFT SOUTH AND EAST. LLJ KICKS ALBEIT NOT TOO IMPRESSIVE...BUT MOISTURE POOLING IN THE CWFA ATTM MIGHT ASSISTANT IN LONGEVITY OF STORMS TONIGHT. STILL APPEARS FAIRLY MARGINAL IN TERMS OF SEVERE IN GENERAL. A WORDS AND PICTURES. && .PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. FOCUS IS ON TSTM DEVELOPMENT TONIGHT. LATEST SFC CHART PLACED DRY LINE FM NEB PANHANDLE SOUTH THRU EASTERN COLORADO WITH SFC TROF RUNNING FROM KIML TO KANW. MIDDAY LAPS DATA ALREADY INDICATING SFC BASED CAPES APPROACHING 3000 J/KG. INSTABILITY WILL INCREASE FURTHER DURING THE NEXT FEW HOURS WHILE CAP WEAKENS. TSTMS SHLD AGAIN FIRE IN CONVERGENT AREA ALONG DRY LINE AND SFC BOUNDARY...SIMILAR TO SATURDAY EVENING. CONVECTION WILL PERSIST INTO OVERNIGHT HOURS WITH INCREASING LOWLEVEL JET AND MID LEVEL SHORTWAVE CROSSING THE CWA. MAIN HAZARD FROM STORMS WILL BE HAIL/WIND WITH MARGINAL SHEAR PROFILE. PCPN LINGERS INTO MONDAY MORNING UNTIL PASSAGE OF MID LEVEL TROF. MONDAY AFTN CONVECTION WILL BE DEPENDENT ON STORMS TONIGHT...AND OVERALL PLACEMENT OF BOUNDARY AS MODELS TRENDING FARTHER SOUTH WITH THE FRONT INTO CENTRAL KANSAS. THIS WOULD PLACE OUR KANSAS COUNTIES ON NORTHERN PERIPHERY OF AFTN CONVECTION...WITH ADDITIONAL TSTMS FARTHER WEST ALONG DRY LINE IN THE HIGH PLAINS. HIGHEST POPS FOR NOW REMAIN IN NORTH CENTRAL KANSAS IN VCNTY OF BOUNDARY...BUT PLACEMENT WILL NEED TO BE MONITORED. BOUNDARY LIFTS NORTH MONDAY NIGHT AS STRONGER UPPER TROF MOVES INTO THE NORTHERN ROCKIES WITH SFC CYCLOGENESIS IN EASTERN WY. LLVL JET STRENGTHENS AND SFC GRADIENT REMAINS STRONG ALL DAY TUESDAY. H85 WINDS OF 40-45KTS PROGGED DAYTIME TUESDAY WITH SFC WINDS BECOMING ALIGNED BY AFTN. IF ETA VERIFIES...THE WINDS WILL MIX TO SFC AND MEET WIND ADVISORY CRITERIA. TSTM DEVELOPMENT AGAIN POSSIBLE TUESDAY NIGHT SIMILAR TO SETUP OVER THE WEEKEND WITH FRONTAL BOUNDARY STRETCHING FM SW TO NE NEB AND DRY LINE IN THE HIGH PLAINS. LONG TERM...FOR WEDNESDAY AND BEYOND MEDIUM RANGE MODELS ARE STILL SHOWING AN UPPER TROUGH DIGGING INTO THE WESTERN CONUS NEXT WEEK BUT ARE AROUND 12 HOURS SLOWER WITH PROGRESSION OF SYSTEM THAN YESTERDAY. BASED OFF THIS PROBLEM...MAIN QUESTION FOR THE TIME PERIOD IS WHEN UPPER TROUGH WILL PUSH THROUGH REGION AND WHEN TO LOWER PRECIP CHANCES BEHIND ASSOCIATED HEALTHY COLD FRONTAL PASSAGE. A QUICK LOOK AT ENSEMBLE DATA SUGGESTS MOST LIKELY FRONTAL PASSAGE WILL BE ON THURSDAY. GIVEN THIS SETUP...THUNDERSTORMS CHANCES ARE WARRANTED FOR BOTH WEDNESDAY AND EARLY THURSDAY BEFORE FADING PRECIP CHANCES BY FRIDAY MORNING FOR MOST OF AREA. HOWEVER...IF FRONT STALLS SOMEWHERE ACROSS KANSAS AS SHOWN AND RETURN FLOW OF MOISTURE PUSHES INTO WESTERN SECTIONS OF KANSAS AND NEBRASKA THEN PRECIP CHANCE COULD RETURN BY FRIDAY NIGHT. AT THIS POINT WILL KEEP FORECAST DRY BEYOND FRIDAY UNTIL MEDIUM RANGE SOLUTIONS CAN SHOW BETTER CONSISTENCY WITH TIMING OF PATTERN. TEMPERATURE WISE...IT LOOKS LIKE A GRADUAL COOLING TREND WILL OCCUR FROM WEDNESDAY INTO THE WEEKEND AS THICKNESS PROGS AND 850MB TEMPS LOWER BEHIND FRONT. WILL START OFF WITH HIGHS IN THE MID 70S TO MID 80S ON WEDNESDAY BUT THEN KEEP THE AREA NEAR SEASONAL NORMALS FOR THE REST OF THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/AWJ/MORITZ
Hazardous weather outlook, May 9, 8:22 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 822 PM CDT SUN MAY 9 2004 NEZ039>041-046>049-060>063-072>075-082>084-101200- ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HAMILTON- HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-PHELPS-POLK-SHERMAN-VALLEY- 822 PM CDT SUN MAY 9 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT A RISK OF SEVERE WEATHER WILL CONTINUE FOR PORTIONS OF SOUTH CENTRAL NEBRASKA TONIGHT. A LINE OF THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA WILL MOVE INTO CENTRAL SECTIONS OF THE STATE BY MIDNIGHT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING PENNY SIZE OR LARGER HAIL OVER THE LAST FEW HOURS. IN ADDITION TO LARGE HAIL...DAMAGING WINDS UP TO 60 MPH WILL ALSO BE POSSIBLE AS THIS LINE OF STORMS MOVES TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL PUSH INTO CENTRAL KANSAS BY MONDAY AFTERNOON WITH SLIGHTLY COOLER AIR ENTERING THE OUTLOOK AREA. HOWEVER...SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WITH A FEW POSSIBLY STRONG TO SEVERE. ANOTHER STRONG COLD FRONT WILL THEN APPROACH THE REGION TUESDAY INTO WEDNESDAY. DEPENDING ON THE EXACT TIMING OF THE FRONT SEVERE THUNDERSTORMS MAY BE POSSIBLE BOTH DAYS. A CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS THE AREA THROUGH THE END OF THE WEEK BUT SEVERE WEATHER CHANCES LOOK SMALL AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. KSZ005>007-017>019-NEZ064-076-077-085>087-101200- CLAY-FILLMORE-JEWELL-MITCHELL-NUCKOLLS-OSBORNE-PHILLIPS-ROOKS-SMITH- THAYER-WEBSTER-YORK- 822 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A LINE OF THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA WILL MOVE INTO CENTRAL SECTIONS OF KANSAS AND NEBRASKA AROUND MIDNIGHT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING PENNY SIZE OR LARGER HAIL OVER THE LAST FEW HOURS. IN ADDITION TO LARGE HAIL...DAMAGING WINDS UP TO 60 MPH WILL ALSO BE POSSIBLE AS THIS LINE OF STORMS MOVES TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A COLD FRONT WILL PUSH INTO CENTRAL KANSAS BY MONDAY AFTERNOON WITH SLIGHTLY COOLER AIR ENTERING THE OUTLOOK AREA. HOWEVER...SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WITH A FEW POSSIBLY STRONG TO SEVERE. ANOTHER STRONG COLD FRONT WILL THEN APPROACH THE REGION TUESDAY INTO WEDNESDAY. DEPENDING ON THE EXACT TIMING OF THE FRONT SEVERE THUNDERSTORMS MAY BE POSSIBLE BOTH DAYS. A CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS THE AREA THROUGH THE END OF THE WEEK BUT SEVERE WEATHER CHANCES LOOK SMALL AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. AWJ
In the hours before
Special weather statement, May 9, 8:11 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 811 PM CDT SUN MAY 9 2004 NEZ039>041-046>049-060>063-072>075-082>085-100400- ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HAMILTON- HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-PHELPS-POLK-SHERMAN-VALLEY- WEBSTER- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...MINDEN...ORD 811 PM CDT SUN MAY 9 2004 ...NEW SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTH CENTRAL NEBRASKA... SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 177 IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT. IN CENTRAL NEBRASKA THIS WATCH INCLUDES... GREELEY...VALLEY...NANCE...SHERMAN...HOWARD AND MERRICK COUNTIES. IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES... BUFFALO...DAWSON...HALL...ADAMS...GOSPER...KEARNEY...PHELPS... FRANKLIN...HAMILTON...HARLAN...FURNAS AND POLK COUNTIES. ONCE AGAIN SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WATCH NUMBER 177 UNTIL MIDNIGHT. KSZ005-017-100400- PHILLIPS-ROOKS- INCLUDING THE CITY OF...PHILLIPSBURG 811 PM CDT SUN MAY 9 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS HAS BEEN CANCELED. ALTHOUGH SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THE REST OF THE NIGHT... NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED AT THIS TIME. AWJ
Special weather statement, May 9, 8:11 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE HASTINGS NE 811 PM CDT SUN MAY 9 2004 NEZ039>041-046>049-060>063-072>075-082>085-100400- ADAMS-BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HAMILTON- HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-PHELPS-POLK-SHERMAN-VALLEY- WEBSTER- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...MINDEN...ORD 811 PM CDT SUN MAY 9 2004 ...NEW SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTH CENTRAL NEBRASKA... SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 177 IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT. IN CENTRAL NEBRASKA THIS WATCH INCLUDES...GREELEY...VALLEY...NANCE...SHERMAN...HOWARD AND MERRICK COUNTIES. IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES...BUFFALO...DAWSON...HALL...ADAMS...GOSPER...KEARNEY...PHELP S...FRANKLIN...HAMILTON...HARLAN...FURNAS AND POLK COUNTIES. ONCE AGAIN SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WATCH NUMBER 177 UNTIL MIDNIGHT. KSZ005-017-100400- PHILLIPS-ROOKS- INCLUDING THE CITY OF...PHILLIPSBURG 811 PM CDT SUN MAY 9 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 172 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS HAS BEEN CANCELED. ALTHOUGH SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THE REST OF THE NIGHT... NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED AT THIS TIME. AWJ
Special weather statement, May 10, 12:00 AM CDT, 0 minutes before
NEZ039>041-046>049-060>063-072>075-082>085-100520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1200 AM CDT MON MAY 10 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 177 HAS EXPIRED... IN CENTRAL NEBRASKA... GREELEY...VALLEY...NANCE...SHERMAN...HOWARD AND MERRICK COUNTIES. IN SOUTH CENTRAL NEBRASKA... BUFFALO...DAWSON...HALL...ADAMS...GOSPER...KEARNEY...PHELPS... FRANKLIN...HAMILTON...HARLAN...FURNAS AND POLK COUNTIES. THUNDERSTORMS WILL CONTINUE BUT ARE NOT EXPECTED TO BE SEVERE. JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:13 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 47 min |
| May 9, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 41 min |
| May 10, 12:58 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.